Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes lower left abdominal pain?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
Thank you. I developed a burning hot pain in my lower left flank 3 days ago. Thought it was related to constipation, but that has been ruled out. I am also 3 months into recovery from a 3 level Lynbar laminating with fusion.i have mild nausea also,no temp. I am 61 years old. My name is Pamala BERRY
Posted Mon, 3 Mar 2014 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 46 minutes later
Brief Answer: Diverticulitis. Detailed Answer: Hello. Thank you for the query. Lower left abdominal pain is usually caused by diverticulitis. This issue is caused by chronic constipation. Due to increased pressure in the large intestine some kind of pouches appear. When a piece of stool stuck in it, inflammation appears. In some cases inflammation can cause intetine perforation. That is why I suggest you to have some diagnostics. Abdominal ultrasound and blood work should be done. You should get antibiotics treatment. Colonoscopy should be sheduled. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor